Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 110, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 6, 2013, 6:17 PM CDT for Lauderdale County, Mississippi. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 6, 2013, 8:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:40 PM CDT | HEAVY RAIN 2.5 | 1 N Toomsuba, MS | REPORT OF 2.5 INCHES OF RAIN IN ONE HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2065 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WGUS54 KJAN 062317
FFWJAN
MSC075-070115-
/O.NEW.KJAN.FF.W.0110.130806T2317Z-130807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
* UNTIL 815 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MERIDIAN. THE STORMS
WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALEVILLE...MARTIN...SUQUALENA...KEWANEE...TOOMSUBA...NELLIEBURG...
MARION AND COLLINSVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3223 8843 3222 8891 3257 8891 3258 8840
3257 8839
$$
BYB1 follow-up statement
036
WGUS74 KJAN 070027
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT TUE AUG 6 2013
MSC075-070037-
/O.CAN.KJAN.FF.W.0110.000000T0000Z-130807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE MS-
727 PM CDT TUE AUG 6 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAUDERDALE
COUNTY...
HEAVY RAIN HAS ENDED AND ANY PREVIOUSLY HIGH WATER LEVELS SHOULD BE
QUICKLY RECEDING.
LAT...LON 3223 8843 3222 8891 3257 8891 3258 8840
3257 8839
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:56 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 6, 3:56 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT TUE AUG 6 2013
.DISCUSSION...ANTICYCLONIC FLOW WILL BE AMPLIFIED IN THE SHORT
TERM AS MID/UPPER LEVEL RIDGING BUILDS INTO THE REGION FROM THE
WEST. DEVELOPING RIDGING WILL LIMIT AFTERNOON CONVECTION OVER WRN
ZONES...LEAVING THE BEST CHANCE OF SHOWERS AND TSTMS OVER ERN AREAS
WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING. THIS
PATTERN WILL ALSO RESULT IN HOTTER TEMPERATURES WITH A LARGE PORTION
OF THE FORECAST AREA BETWEEN 28-30 DEGS C AT 925 MB WEDNESDAY
AFTERNOON...THE HIGHER READINGS OBSERVED THE FARTHER WEST YOU GO.
THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY FOR NOW
BUT MAY BE EXTENDED AT A LATER DATE. EARLIER FORECAST THINKING
REMAINS ON TRACK. THE PREVIOUS DISCUSSION IS ATTACHED.
SHORT TERM...MAIN CONCERN OVER NEXT TWO DAYS WILL BE THE HEAT ACROSS
CENTRAL AND WESTERN LOCATIONS AS HEAT INDICES REACH 103-108F AND
SOME STRONG STORM POTENTIAL IN THE EAST DURING EACH AFTERNOON.
LIKE YESTERDAY, CONTINUED SUBTLE S/WV TROUGHING IN NW FLOW AROUND
THE NE PERIPHERY OF THE H7-H3 RIDGE WILL TRICKLE ACROSS NE MS THIS
AFTN. THIS EXTRA LIFT IN CONJUNCTION WITH SUPPORTIVE INSTABILITY
WILL SUPPORT SHOWERS AND STORMS ONCE AGAIN. FEEL OVERALL COVERAGE
WILL GENERALLY BE CONFINED EAST I-55. SOME STORMS COULD AGAIN BE
STRONG WITH 40-50 MPH GUSTS AND HEAVY DOWNPOURS WITH PWATS STILL
QUITE ELEVATED. IT IS ALSO NOT IMPOSSIBLE FOR SOME STORMS TO BECOME
BRIEFLY SEVERE WITH SOME INDICATIONS OF VERTICAL TOTALS IN NE MS
APPROACHING 27-28C AND OUTFLOW MERGERS. HOWEVER, THIS RISK WILL BE
HIGHLY ISOLATED AND WILL NOT SPECIFICALLY MENTION IT IN HWO/GRAPHICS
AND WILL MAINTAIN THE STRONG STORM WORDING. ACTIVITY WILL WANE
THROUGH THE EVENING AS WE SLOWLY COOL OVRNGT.
THE OTHER MAIN STORY IS THE HEAT FOR THIS AFTERNOON AND ESPECIALLY
TOMORROW. THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH AT LEAST
WEDNESDAY EVENING AND COULD BE EXTENDED INTO THURSDAY. CENTRAL AND
WESTERN AREAS WILL BE UNDER GREATER INFLUENCE OF SUPPRESSIVE RIDGING
AND SEE LESS CLOUDS/RAIN. TEMPERATURES WILL CLIMB INTO THE MID TO
UPPER 90S AND WITH HIGH RELATIVE HUMIDITY...HEAT INDICES WILL REACH
THE 103-108F REALM THIS AFTN. IN ADDITION... MOST AREAS WILL
STRUGGLE TO FALL BELOW 75F OVRNGT INTO WED MRNG, CONTINUING THE HEAT
STRESS.
FOR WEDNESDAY...SLIGHTLY HOTTER TEMPERATURES ARE EXPECTED AS SOME
LOCATIONS IN FAR WESTERN ZONES WILL APPROACH THE 100F MARK AS THE
RIDGE STRENGTHENS OVER TX/LA. HEAT INDICES WILL RANGE FROM THE
104-110F REALM FOR 2-4 HOURS FOR AREAS HIGHLIGHTED IN THE HEAT
ADVISORY. DON'T FEEL THAT AREAS IN S MS WILL REACH CRITERIA WITH
SLIGHTLY LOWER TEMP/DEW POINT COMBOS. SHOWERS/STORMS WILL BE PUSHED
A BIT MORE EAST WITH LOWER RAIN CHANCES ACROSS GOOD PORTION OF THE
REGION. A FEW PULSE STORMS AGAIN COULD BE STRONG GIVEN ROBUST
SURFACE HEATING. THIS ACTIVITY TOO, WILL DIMINISH WED EVENING.
/ALLEN/
THURSDAY THROUGH MONDAY...
THE HOT SUBTROPICAL RIDGE WILL BE THE PRIMARY INFLUENCE ON ARKLAMISS
WEATHER FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. IT IS
POSSIBLE THAT HEAT ADVISORY CRITERIA WILL CONTINUE TO BE MET THURSDAY
AS THE GFS/ECMWF INDICATE ONLY VERY SLIGHT WEAKENING/COOLING AND
CONVECTION IS EXPECTED TO BE LIMITED --- WILL THUS CONTINUE TO
MENTION HEAT STRESS AND THE POSSIBILITY FOR MORE HEAT ADVISORIES IN
THE HWO/GRAPHICS FOR THE REMAINDER OF THE WEEK.
GLOBAL MODELS CONTINUE TO SHOW THAT THE RIDGE WILL BECOME MORE
SUPPRESSED GOING INTO EARLY NEXT WEEK AS THE OVERALL PATTERN
AMPLIFIES...WITH RIDGING EXPECTED OVER THE WESTERN/CENTRAL CONUS
AND TROUGHING OVER THE EAST. THE ECMWF SHOWS GREATER AMPLIFICATION
AND LOWER HEIGHTS OVER THE ARKLAMISS THAN THE GFS/GEFS. IF THIS
HAPPENS THEN GREATER CHANCES FOR THUNDERSTORMS AND SLIGHTLY COOLER
TEMPERATURES MIGHT BE EXPECTED EARLY NEXT WEEK...BUT GIVEN THE
STRENGTH OF THE RIDGE CURRENTLY IN PLACE...SUCH BREAK DOWN IN THE
RIDGE IS FAR FROM CERTAIN.
CONCERNING CONVECTIVE POTENTIAL: EXPECT GREATER COVERAGE OF MAINLY
DIURNAL SHOWER/TSTM ACTIVITY TO CONTINUE TO BE OVER NORTHERN AND
EASTERN PORTIONS OF THE ARKLAMISS FOR LATE WEEK AND INTO THE WEEKEND.
AN UPPER LEVEL TROUGH IS STILL EXPECTED TO MOVE WESTWARD ACROSS THE
NORTHERN GULF AND THIS COULD HELP TO ENHANCE CONVECTIVE COVERAGE OVER
SOUTHERN PORTIONS OF THE ARKLAMISS THIS WEEKEND. AS PREVIOUSLY
MENTIONED...CONVECTIVE COVERAGE MAY ALSO INCREASE IF THE RIDGE
BEGINS TO BREAK DOWN AND ALLOWS THE WESTERLIES TO SHIFT FARTHER
SOUTH INTO THE REGION. /EC/
&&
.AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON AND EXPECTED TO
CONTINUE THROUGH THE EVENING AND OVERNIGHT. ANOTHER AFTERNOON OF
SHRA/TSRA ONGOING MAINLY EAST OF I-55. THIS WILL BRING BRIEF MVFR TO
IFR CIGS/VIS TO SITES THAT SEE A STORM. THESE STORMS WILL DIMINISH
THROUGH THE EVENING. SOME LIGHT PATCHY FOG MAY AGAIN BE POSSIBLE BUT
SIGNIFICANT RESTRICTIONS TO CEILINGS OR VIS NOT EXPECTED. VFR
CONDITIONS RESUME THROUGH EARLY WEDNESDAY. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 98 76 97 / 13 14 3 27
MERIDIAN 73 95 74 96 / 28 32 8 40
VICKSBURG 74 98 75 98 / 10 12 3 19
HATTIESBURG 75 98 76 96 / 19 34 12 51
NATCHEZ 75 95 75 98 / 10 12 5 28
GREENVILLE 76 99 76 99 / 10 11 5 14
GREENWOOD 75 98 74 99 / 16 13 7 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025-
034>036-040>043-047>049-053.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
03/ALLEN/EC/28Hazardous weather outlook, Aug 6, 3:12 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT TUE AUG 6 2013 LAZ026-MSZ026>033-037>039-044>046-050>052-054>066-072>074-072015- CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 312 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI AND PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON MAINLY ALONG AND EAST I-55 IN CENTRAL AND EASTERN MISSISSIPPI. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SOME SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS. STORMS WILL DIMINISH BY EARLY EVENING. IN ADDITION TO THE STORMS...HEAT INDEX VALUES WILL CLIMB INTO THE 98-104 DEGREE RANGE FOR SEVERAL HOURS THIS AFTERNOON AND WEDNESDAY AFTERNOON FOR AREAS OUTSIDE OF RAIN IMPACTED AREAS RESULTING IN ELEVATED LEVELS OF HEAT STRESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HEAT STRESS WILL CONTINUE TO BE ELEVATED AND IT IS POSSIBLE THAT A HEAT ADVISORY MAY BE NECESSARY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034>036- 040>043-047>049-053-072015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE- 312 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A HEAT ADVISORY IS IN EFFECT FOR THE CONTINUATION OF VERY HOT AND HUMID CONDITIONS AND HIGH LEVELS OF HEAT STRESS. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 104 TO 108 DEGREES WHILE LOWS TONIGHT STRUGGLE TO FALL BELOW 75 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE HEAT STRESS WILL CONTINUE TO BE ELEVATED THROUGH THURSDAY AND A HEAT ADVISORY MAY NEED TO BE EXTENDED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Aug 6, 3:39 PM CDT, 2 hours 38 minutes before
MSZ031-039-062140-
NOXUBEE MS-LOWNDES MS-
339 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT TUE AUG 6 2013
...CLUSTERS OF STRONG THUNDERSTORMS DRIFTING SOUTHEAST ACROS THE
GOLDEN TRIANGLE REGION...
LOOSELY ORGANIZED CLUSTSER OF STRONG THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH WERE LOCATED
FROM 9 MILES NORTHWEST OF CALEDONIA TO 4 MILES NORTHEAST OF
COOKSVILLE AT 338 PM CDT...GENERALLY MOVING SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3296 8834 3296 8835 3298 8839 3367 8847
3367 8843 3370 8840 3369 8837 3375 8832
3375 8825 3368 8825
TIME...MOT...LOC 2038Z 307DEG 18KT 3379 8840 3302 8831
BYBLocal storm report, Aug 6, 4:16 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 3 SSE CALEDONIA 33.64N 88.30W
08/06/2013 LOWNDES MS TRAINED SPOTTER
REPORT OF 6-8 INCHES OF WATER ACROSS THE ROAD ON HIGHWAY
12 SOUTHBOUND AROUND 2 MILES WEST OF THE STATE LINE.
&&
DCOXSpecial weather statement, Aug 6, 4:39 PM CDT, 1 hour 38 minutes before
MSZ038-039-045-046-062240- WINSTON MS-NOXUBEE MS-NESHOBA MS-KEMPER MS- 439 PM CDT TUE AUG 6 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT TUE AUG 6 2013 ...CLUSTERS OF STRONG THUNDERSTORMS PUSHING SOUTH THROUGH EAST CENTRAL MISSISSIPPI... A FEW CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS WERE LOCATED FROM 4 MILES EAST OF LOUISVILLE TO 9 MILES SOUTHEAST OF COOKSVILLE AT 438 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN KEMPER...NORTHEASTERN NESHOBA...SOUTHERN NOXUBEE AND EASTERN WINSTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3263 8838 3273 8895 3319 8915 3301 8833 TIME...MOT...LOC 2138Z 328DEG 18KT 3309 8898 3292 8820 BYB
Special weather statement, Aug 6, 5:05 PM CDT, 1 hour 12 minutes before
MSZ051-062235-
NEWTON MS-
505 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT TUE AUG 6 2013
...STRONG THUNDERSTORM JUST EAST OF DECATUR...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUST
WAS LOCATED 4 MILES EAST OF DECATUR AT 505 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8893 3222 8898 3242 8920 3256 8905
3246 8891 3224 8891
TIME...MOT...LOC 2205Z 313DEG 12KT 3243 8905
BYBSpecial weather statement, Aug 6, 5:16 PM CDT, 1 hour 1 minute before
MSZ052-062300-
LAUDERDALE MS-
516 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT TUE AUG 6 2013
...STRONG THUNDERSTORM NEAR MERIDIAN STATION...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUTSS
WAS LOCATED 3 MILES NORTHEAST OF MERIDIAN STATION AT 516 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3234 8841 3228 8855 3258 8871 3258 8844
3251 8839
TIME...MOT...LOC 2216Z 332DEG 11KT 3256 8857
BYBSpecial weather statement, Aug 6, 6:12 PM CDT, 5 minutes before
MSZ058-062340-
CLARKE MS-
612 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT TUE AUG 6 2013
...STRONG THUNDERSTORM IN NORTHEASTERN CLARKE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 3 MILES SOUTH OF SNELL AT 611 PM CDT. THE STORM WAS
NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3206 8844 3202 8850 3215 8869 3223 8859
3222 8843
TIME...MOT...LOC 2311Z 138DEG 0KT 3214 8850
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:01 PM CDT | Flash Flood Warning | JAN | Bolivar | 119 min |
| Aug 5, 7:04 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Aug 5, 8:21 PM CDT | Special Weather Statement | JAN | Warren | 59 min |
| Aug 6, 2:22 PM CDT | Special Weather Statement | JAN | Webster | 28 min |
| Aug 6, 2:57 PM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Aug 6, 2:58 PM CDT | Special Weather Statement | JAN | Lowndes, Oktibbeha | 47 min |
| Aug 6, 3:31 PM CDT | Special Weather Statement | JAN | Grenada | 44 min |
| Aug 6, 3:39 PM CDT | Special Weather Statement | JAN | Lowndes | 61 min |
| Aug 6, 4:01 PM CDT | Flash Flood Warning | JAN | Lowndes | 119 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | JAN | Kemper, Winston | 61 min |
| Aug 6, 4:44 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 2 hr |
| Aug 6, 5:05 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Aug 6, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 41 min |
| Aug 6, 6:12 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Aug 6, 6:40 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Winston | 95 min |
| Aug 6, 6:42 PM CDT | Special Weather Statement | JAN | Clarke | 38 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.